To the Editor.—
Goldman et al,1 in the October 1981 Archives, reported a case of linear leukoderma without atrophy after intra-articular injection of a concentrated corticosteroid suspension. We report an additional case with subsequent spontaneous repigmentation that was not observed by the previous authors.
Report of a Case.—
A 51-year-old woman had had persistent pain around the region of the second and third metatarsophalangeal joints of her left foot. She was told that this was related to malalignment of her toes caused by a bunion. In May 1982, she had received a single corticosteroid injection presumably into the left second metatarsophalangeal joint with subsequent relief of pain. The suspension used was 40 mg/mL of triamcinolone (Aristocort) acetonide; the total amount injected was 1 mL. During the next month, the patient noted hypopigmentation of the skin around the site of injection without evidence of inflammation or atrophy. The hypopigmentation spread
McCormack PC, Ledesma GN, Vaillant JG. Linear Hypopigmentation After Intra-articular Corticosteroid Injection. Arch Dermatol. 1984;120(6):708–709. doi:10.1001/archderm.1984.01650420018007
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.